CSN Login
Members Online: 11

You are here

Drug to treat 5-FU/capecitabine overdose/severe adverse reactions

SandiaBuddy's picture
SandiaBuddy
Posts: 858
Joined: Apr 2017

In my miscellaneous ramblings, I came accross mention of this drug, which is news to me: Uridine Triacetate.  I first saw it in this abstract, and then came accross this article.  I sure wish I had known about this when I had a toxic reaction to capecitabine. Hopefully, this can be useful to others who might have a bad reaction to their chemo.

Uridine triacetate (formally PN401) is a uridine replacement agent approved for the emergency treatment of fluorouracil or capecitabine overdose (regardless of the presence of symptoms) or early-onset severe or life-threatening cardiac or central nervous system (CNS) toxicity and/or early-onset unusually severe adverse reactions (eg, gastrointestinal [GI] toxicity and/or neutropenia) within 96 hours following the end of fluorouracil or capecitabine administration in adult and pediatric patients. Uridine triacetate is not recommended for nonemergent treatment of adverse reactions related to fluorouracil or capecitabine. Safety and efficacy of uridine triacetate initiated more than 96 hours after the end of fluorouracil or capecitabine administration have not been established. . . Uridine triacetate is an emergency treatment for patients who receive an overdose of fluorouracil or capecitabine or develop serious toxicity following treatment with these agents. In clinical trials, the majority of patients recovered fully after completing the course of uridine triacetate therapy, with mild or no adverse effects associated with its use.

Subscribe to Comments for "Drug to treat 5-FU/capecitabine overdose/severe adverse reactions"